Hello! I am new, so pls forgive if this is too long. Not sure what info needed to answer my question.
History: 44YO female, no bio children, complete hysterectomy @ 37, took Premarin for 3 yrs, currently on daily Toprol-XL, Lipitor, Tricor, Synthroid; Levsin, Loperamide, Xanax, all PRN.
In Nov 2005, finally made gyn aware of past nipple discharge, but this time brownish/bloody from left breast. Had regular mammogram, radiologist had me come back, thought she saw something in RIGHT breast. Follow-up mammo NEG. Sent to surgeon after gyn detected blood w/Hemostix. No mass ever felt/detected, but he performed an excisional biopsy, based upon area of discharge. NEG, no papilloma detected either.
Approx. 1 YR ltr, 2006, same problem. Same surgeon decided since earlier neg biopsy, just wait & see, & follow-up since he didn't detect blood upon exam.
Once again, Jan 2008, noticed small amount of bloody discharge from left breast only, this time it is "fresh", or bright red, from one duct only, mixed w/clear, watery discharge from other ducts. I do not "over-exam" (for lack of better word) my breasts, only doing a once-a-month exam. I have not suffered any chest injuries, nor had any recent surgeries. I did have a heart monitor implanted in Jan 2005, but my cardiologist said this would NOT affect my breast or cause discharge. in essence, I am not doing anything that should cause the discharge.
Question: (after probably too much info! : ) Should I just chill out & wait until my next mammogram, or contact my primary Dr now? My gyn recently retired : ( , and I don't see my primary until April 08.
Thank you for your patience and any answer you can give.
It was indeed good of you to provide with a detailed history.
I still want to ask you a few questions. What other conditions have you been diagnosed with? When is your mammogram scheduled fro?
Do you have the discharge continuously, throughout the day?
Some amount of discharge is normal especially on squeezing the breasts; but if the discharge comes without any stimulation, is persistent and bloody then it needs to investigated further.
It would be best if you could reschedule your appointment and get a proper clinical examination done.
This is most probably not a cause of concern and you should not worry about it too much.
From amongst the medications you are on currently - premarin and xanax are known to cause nipple discharge in some cases. An underactive thyroid gland can also cause nipple discharge- you need to get a thyroid function test done to find out whether the synthyroid dose that you are taking is adequate or not.
Do let us know about yor progress.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.